Alert archive / Wisconsin / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood watch at Sep 21, 2016, 3:02 AM CDT for 15 counties in Wisconsin. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2016, 3:02 AM CDT (08:02 UTC)
- Expired
- Sep 22, 2016, 9:21 AM CDT
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Menominee County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WGUS63 KGRB 210802 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 302 AM CDT WED SEP 21 2016 ...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED THROUGH THURSDAY EVENING... .A WARM FRONT WILL LIFT NORTH AND BECOME STATIONARY ACROSS WISCONSIN DURING THE NEXT FEW DAYS, BRINGING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THURSDAY EVENING. THE FRONT WILL TAKE ADVANTAGE OF DEEP MOISTURE, WHICH WILL BRING HEAVY RAINFALL TO THE AREA. A WIDESPREAD 2 TO 3 INCHES OF RAINFALL IS EXPECTED, WITH LOCALIZED AMOUNTS OF 4 OR MORE INCHES POSSIBLE. SOILS ARE ALREADY WET FROM RECENT RAINFALL, WHICH MAY CAUSE FLOODING TO DEVELOP FASTER THAN NORMAL. WIZ018>020-030-031-035>040-045-048>050-211630- /O.NEW.KGRB.FF.A.0001.160921T0802Z-160923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...WAUSAU...SHAWANO...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...NEW LONDON...WAUPACA...CLINTONVILLE... APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...REDGRANITE... WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION... NEW HOLSTEIN...MANITOWOC...TWO RIVERS 302 AM CDT WED SEP 21 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...MARATHON...PORTAGE...WAUSHARA AND WOOD. IN EAST CENTRAL WISCONSIN...CALUMET...MANITOWOC AND WINNEBAGO. IN NORTH CENTRAL WISCONSIN...LANGLADE AND LINCOLN. IN NORTHEAST WISCONSIN...BROWN...KEWAUNEE...MENOMINEE...OUTAGAMIE...SHAWANO AND WAUPACA. * THROUGH THURSDAY EVENING * 2 TO 3 INCHES OF RAIN ARE EXPECTED FOR MANY AREAS, WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. * SEVERAL ROUNDS OF HEAVY RAINFALL MAY PRODUCE STREAM AND RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KURIMSKI
5 follow-up statements
190 WGUS63 KGRB 211618 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 1118 AM CDT WED SEP 21 2016 ...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED THROUGH THURSDAY EVENING... .A WARM FRONT WILL PUSH NORTH AND THEN BECOME STATIONARY ACROSS WISCONSIN THE NEXT FEW DAYS. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THURSDAY EVENING. THE FRONT WILL TAKE ADVANTAGE OF ABUNDANT MOISTURE...WHICH WILL BRING HEAVY RAINFALL TO THE AREA. WIDESPREAD ADDITIONAL RAINFALL TOTALS OF 1.5 TO 2.5 INCHES ARE EXPECTED...WITH LOCALIZED AMOUNTS OF 4 OR MORE INCHES POSSIBLE. SOILS ARE ALREADY WET FROM RECENT RAINFALL...WHICH MAY CAUSE FLOODING TO DEVELOP FASTER THAN NORMAL. WIZ018>020-030-031-035>040-045-048>050-220030- /O.CON.KGRB.FF.A.0001.000000T0000Z-160923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...WAUSAU...SHAWANO...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...NEW LONDON...WAUPACA...CLINTONVILLE... APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...REDGRANITE... WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION... NEW HOLSTEIN...MANITOWOC...TWO RIVERS 1118 AM CDT WED SEP 21 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...MARATHON...PORTAGE... WAUSHARA AND WOOD. IN EAST CENTRAL WISCONSIN...CALUMET... MANITOWOC AND WINNEBAGO. IN NORTH CENTRAL WISCONSIN...LANGLADE AND LINCOLN. IN NORTHEAST WISCONSIN...BROWN...KEWAUNEE... MENOMINEE...OUTAGAMIE...SHAWANO AND WAUPACA. * THROUGH THURSDAY EVENING * AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAIN CAN BE EXPECTED FOR MANY AREAS...WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. * SEVERAL ROUNDS OF HEAVY RAINFALL MAY PRODUCE STREAM AND RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
430 WGUS63 KGRB 212334 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 634 PM CDT WED SEP 21 2016 ...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED THROUGH THURSDAY EVENING... .A WARM FRONT WILL PUSH NORTH AND THEN BECOME STATIONARY ACROSS WISCONSIN THE NEXT FEW DAYS. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THURSDAY EVENING. THE FRONT WILL TAKE ADVANTAGE OF ABUNDANT MOISTURE...WHICH WILL BRING HEAVY RAINFALL TO THE AREA. WIDESPREAD ADDITIONAL RAINFALL TOTALS OF 1.5 TO 2.5 INCHES ARE EXPECTED...WITH LOCALIZED AMOUNTS OF 4 OR MORE INCHES POSSIBLE. SOILS ARE ALREADY WET FROM RECENT RAINFALL...WHICH MAY CAUSE FLOODING TO DEVELOP FASTER THAN NORMAL. WIZ018>020-030-031-035>040-045-048>050-220900- /O.CON.KGRB.FF.A.0001.000000T0000Z-160923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...WAUSAU...SHAWANO...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...NEW LONDON...WAUPACA...CLINTONVILLE... APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...REDGRANITE... WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION... NEW HOLSTEIN...MANITOWOC...TWO RIVERS 634 PM CDT WED SEP 21 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...MARATHON...PORTAGE... WAUSHARA AND WOOD. IN EAST CENTRAL WISCONSIN...CALUMET... MANITOWOC AND WINNEBAGO. IN NORTH CENTRAL WISCONSIN...LANGLADE AND LINCOLN. IN NORTHEAST WISCONSIN...BROWN...KEWAUNEE... MENOMINEE...OUTAGAMIE...SHAWANO AND WAUPACA. * THROUGH THURSDAY EVENING * AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAIN CAN BE EXPECTED FOR MANY AREAS. LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES WILL BE POSSIBLE...ESPECIALLY OVER CENTRAL WISCONSIN. * SEVERAL ROUNDS OF HEAVY RAINFALL MAY PRODUCE STREAM AND RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
263 WGUS63 KGRB 220844 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 344 AM CDT THU SEP 22 2016 ...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED THROUGH THIS EVENING... .A STATIONARY FRONT WILL SLOWLY SINK SOUTH TODAY. A FEW MORE ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TODAY AS THE FRONT SINKS SOUTH. THE FRONT WILL TAKE ADVANTAGE OF ABUNDANT MOISTURE...WHICH WILL BRING HEAVY RAINFALL TO THE AREA. WIDESPREAD ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH LOCALIZED AMOUNTS OF 3 OR MORE INCHES POSSIBLE. SOILS ARE ALREADY WET FROM RECENT RAINFALL...WHICH MAY CAUSE FLOODING TO DEVELOP FASTER THAN NORMAL. WIZ018>020-031-038>040-050-220945- /O.CAN.KGRB.FF.A.0001.000000T0000Z-160923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LANGLADE-MENOMINEE-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE- MANITOWOC- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...SHAWANO...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... MANITOWOC...TWO RIVERS 344 AM CDT THU SEP 22 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN HAS BEEN CANCELLED. RAINFALL AMOUNTS ACROSS THESE AREAS ONLY AMOUNTED TO 1 TO 2 INCHES. AREA RIVERS ARE EXPECTED TO HANDLE ANY ADDITIONAL RAINFALL TODAY. $$ WIZ030-035>037-045-048-049-221700- /O.CON.KGRB.FF.A.0001.000000T0000Z-160923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...NEW LONDON... WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA...OSHKOSH... NEENAH...MENASHA...CHILTON...BRILLION...NEW HOLSTEIN 344 AM CDT THU SEP 22 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN AND NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...MARATHON...PORTAGE...WAUSHARA AND WOOD. IN EAST CENTRAL WISCONSIN...CALUMET AND WINNEBAGO. IN NORTHEAST WISCONSIN...WAUPACA. * THROUGH THIS EVENING * AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED FOR MANY AREAS. LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES WILL BE POSSIBLE...ESPECIALLY OVER CENTRAL WISCONSIN. * SEVERAL ROUNDS OF HEAVY RAINFALL MAY PRODUCE STREAM AND RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KURIMSKI
238 WGUS63 KGRB 221056 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 556 AM CDT THU SEP 22 2016 ...FLASH FLOODING THREAT WILL CONTINUE TODAY... .A STATIONARY FRONT WILL SLOWLY SINK SOUTH TODAY. A FEW MORE ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TODAY AS THE FRONT SINKS SOUTH. THE FRONT WILL TAKE ADVANTAGE OF ABUNDANT MOISTURE...WHICH WILL BRING HEAVY RAINFALL TO THE AREA. WIDESPREAD ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH LOCALIZED AMOUNTS OF 3 OR MORE INCHES POSSIBLE. SOILS ARE ALREADY WET FROM RECENT RAINFALL...WHICH MAY CAUSE FLOODING TO DEVELOP FASTER THAN NORMAL. WIZ037-048-049-221200- /O.CAN.KGRB.FF.A.0001.000000T0000Z-160923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUPACA-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...NEW LONDON...WAUPACA...CLINTONVILLE... OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION...NEW HOLSTEIN 556 AM CDT THU SEP 22 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN AND NORTHEAST WISCONSIN HAS BEEN CANCELLED. RAINFALL AMOUNTS ACROSS THESE AREAS ONLY AMOUNTED TO 1 TO 3 INCHES. AREA RIVERS ARE EXPECTED TO HANDLE ANY ADDITIONAL RAINFALL TODAY. $$ WIZ030-035-036-045-221900- /O.CON.KGRB.FF.A.0001.000000T0000Z-160923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 556 AM CDT THU SEP 22 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...MARATHON...PORTAGE...WAUSHARA AND WOOD. * THROUGH THIS EVENING * AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED FOR MANY AREAS. LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES WILL BE POSSIBLE...ESPECIALLY OVER CENTRAL WISCONSIN. * SEVERAL ROUNDS OF HEAVY RAINFALL MAY PRODUCE STREAM AND RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KURIMSKI
242 WGUS63 KGRB 221421 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 921 AM CDT THU SEP 22 2016 ...WIDESPREAD RAINFALL ENDING OVER CENTRAL WISCONSIN THIS MORNING... .THOUGH SPOTTY LIGHT RAIN SHOWERS CONTINUES OVER PARTS OF CENTRAL WISCONSIN THIS MORNING, WIDESPREAD RAINFALL HAS ENDED. ANY ADDITIONAL RAINFALL AMOUNTS EXPECTED TO BE MINOR AND CAUSE LITTLE IN THE WAY OF IMPACTS TO AREA BASINS. AS A RESULT, WILL CANCEL THE FLASH FLOOD WATCH. WIZ030-035-036-045-221530- /O.CAN.KGRB.FF.A.0001.000000T0000Z-160923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 921 AM CDT THU SEP 22 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN HAS BEEN CANCELLED. BUT REMAIN ALERT FOR RISING WATER LEVELS ON AREA STREAMS AND RIVERS. WATER LEVELS SHOULD PEAK LATE TONIGHT INTO FRIDAY MORNING ON AREA STREAMS AND RIVERS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 10:01 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Sep 20, 10:01 PM CDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 1001 PM CDT TUE SEP 20 2016 Updated aviation portion for 06Z TAF issuance .UPDATE... Issued at 808 PM CDT Tue Sep 20 2016 Short term progs not handling ongoing convection this evening so far. Activity more focused over Wisconsin in the elevated region of the mid level baroclinic zone. Very strong shear aloft which is making the elevated convection a bit more robust. One half inch hail reported around 745 pm near Eau Claire. In addition mesoanalysis shows a little instability starting to work into the mid level baroclinic zone region, therefore the potential of any diminishing trend appears less before convection to the west works in late tonight. Already expanded TSRA mention this evening. Best instability still over Iowa and vicinity near the surface warm front, but no convection noted at this time in this area. UPDATE Issued at 657 PM CDT Tue Sep 20 2016 isolated convection quickly developed along the mid level baroclinic zone from northwest wisconsin to near door county. Added a period of Isolated storms north of a auw to grb line. Convection likely be aided by a passing upper jet let as the Water vapor loops shows a weak impulse sliding over the state. Anticipate this convection to diminish or slide to the east later this evening, with attention turning to the west where the stronger waa and warm front is located. As of 7 pm...no convection noted toward Iowa and vicinity. && .SHORT TERM...Tonight and Wednesday Issued at 313 PM CDT Tue Sep 20 2016 The main concerns during the short term are onset of rain, possibly heavy, and the risk of severe storms. High and middle clouds made their way across much of northern Wisconsin today. There were some radar echoes showing up in the north but their height suggests that they may just be some middle clouds since observation sites in north central Wisconsin had no rain but did have some 10-12kft clouds. 12Z models indicated that the main rainfall event for the forecast area will not be until after 06z. Showers and thunderstorms moved across Minnesota today but they were weakening as they moved into western Wisconsin. Expect development overnight as a warm front to the southwest of Wisconsin pushes northeast and encounters some mid level instability. There is also some weak upper level short wave energy that will contribute to the development of showers and storms. The front will remain nearly stationary across southern Wisconsin through Wednesday, with continued chances for showers and thunderstorms across the entire area. Models have the highest overnight QPF values across central and east central Wisconsin, but totals do not look like anything to be too concerned about at the moment. Moisture increases on Wednesday so rainfall totals should be heavier then. Low wet bulb zero heights, as seen on the 12Z GRB sounding, make large hail the primary severe threat for tonight. .LONG TERM...Wednesday Night Through Tuesday Issued at 313 PM CDT Tue Sep 20 2016 Conditions are coming together for a heavy rainfall event on Wednesday night, with a warm front setting up just to our south, a low-level jet increasing to 30 to 35 kts, and short-wave and jet energy moving through the region. In addition, elevated instability will be in place, along with PWATs of 1.5 to 2 inches. We could see 2+ inches of rainfall in parts of central WI. The threat of locally heavy rainfall will continue across mainly central and east central WI Thursday into Thursday night, though amounts should not be as significant as Wednesday night. Event total rainfall (through Friday) of 2-4 inches, with local higher amounts, can be expected over parts of central WI, especially Marathon, Wood and Portage counties, and this would appear to be the area of greatest threat for localized flooding. Right now, confidence is not high enough in the placement and amount of heavy rainfall to issue a Flash Flood Watch, though issuance is possible with subsequent forecasts. The cold front will gradually sag south of the region Friday into Friday night, with Canadian high pressure settling into the Lake Superior region. This will cause a decrease in shower activity, especially over northern WI, where a brief period of dry weather may occur. Upper level ridging may also suppress precipitation Saturday into Saturday night, though confidence is not high enough to go with a completely dry forecast. A frontal system will spread showers and thunderstorms back into our western counties Sunday afternoon, and across the rest of the region Sunday night into Monday. Mainly dry conditions are anticipated Monday night and Tuesday Near normal temperatures are expected through most of the period. && .AVIATION...for 06Z TAF Issuance Issued at 1001 PM CDT Tue Sep 20 2016 Elevated convection continues across the region late this evening. The convection was primarily focused in the mid level baroclinic region from Northwest Wisconsin around Wausau to Door County. Stronger convection initiating over southern Minnesota just north of the surface warm front. This convection may attempt to intercept the deeper moisture with surface dewpoints in the 70s over Iowa. Convection over Wisconsin may linger due to strong shear and some marginal instability has worked into the area. Even with all the convection over the area, cigs were still around 10000 feet AGL with 10 mile vsbys with the light convection. Possibly cigs and vsbys will lower over Central Wisconsin later tonight if southern Minnesota convection reaches the area. Periods of convection will continue into Wednesday. && .HYDROLOGY... Issued at 313 PM CDT Tue Sep 20 2016 The primary focus will be on central WI, where total rainfall of 2-4 inches, with local higher amounts, is currently forecast during the late tonight through Friday period. At this time, it appears the greatest concern for flooding will be over Marathon, Wood and Portage counties. Parts of these counties have heavier soils that are more conducive to runoff, as well as a couple of our more flash flood-prone rivers (Big Eau Pleine and Yellow). Confidence is not high enough in the placement and amounts of heaviest QPF to issue a Flash Flood Watch at this time, but it is possible that a watch may need to be issued with subsequent forecasts. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........TDH SHORT TERM.....MG LONG TERM......Kieckbusch AVIATION.......TDH HYDROLOGY......Kieckbusch
Hazardous weather outlook, Sep 20, 3:34 PM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 334 PM CDT TUE SEP 20 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 334 PM CDT TUE SEP 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT, AS A WARM FRONT LIFTS NORTH TOWARD THE REGION. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE IN CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY INTO THURSDAY NIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE ANTICIPATED ACROSS OF THE AREA. THE HIGHEST RAINFALL AMOUNTS AND GREATEST RISK OF FLOODING ARE CURRENTLY EXPECTED OVER MARATHON, WOOD AND PORTAGE COUNTIES. THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH MONDAY, BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OCCURRENCES OF HAIL TONIGHT, AND ANY RAINFALL AMOUNTS IN EXCESS OF AN INCH OVER THE REMAINDER OF THE WORK WEEK. LMZ521-522-541>543-212045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 334 PM CDT TUE SEP 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS MAY POSE A SIGNIFICANT HAZARD TO MARINERS AT TIMES FROM WEDNESDAY THROUGH THURSDAY NIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. ADDITIONAL CHANCES FOR STORMS EXIST FROM FRIDAY THROUGH MONDAY. THE STORMS MAY CREATE HAZARDOUS CONDITIONS FOR BOATERS. MG/KIECKBUSCH
In the hours before
Special weather statement, Sep 21, 12:37 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1237 AM CDT WED SEP 21 2016
WIZ030-035-210630-
WOOD WI-MARATHON WI-
1237 AM CDT WED SEP 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARATHON AND NORTHERN
WOOD COUNTIES UNTIL 130 AM CDT...
AT 1236 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GREENWOOD TO NEILLSVILLE. MOVEMENT
WAS EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SPENCER AROUND 100 AM CDT.
ABBOTSFORD AROUND 105 AM CDT.
MARSHFIELD AROUND 115 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ATHENS...POWERS
BLUFF COUNTY PARK...BIG EAU PLEINE COUNTY
PARK...LINDSEY...BETHEL...RIB FALLS... HAMBURG...FENWOOD...HEWITT
AND AUBURNDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4503 9031 4503 9020 4511 9020 4511 8981
4469 8982 4468 8985 4443 8983 4445 9031
TIME...MOT...LOC 0536Z 256DEG 29KT 4482 9056 4455 9058
KURIMSKISpecial weather statement, Sep 21, 1:59 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 159 AM CDT WED SEP 21 2016 WIZ045-210800- WAUSHARA WI- 159 AM CDT WED SEP 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WAUSHARA COUNTY UNTIL 300 AM CDT... AT 158 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF FRIENDSHIP...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WAUTOMA AROUND 235 AM CDT. REDGRANITE AROUND 250 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HANCOCK...TUSTIN... SAXEVILLE...POY SIPPI...AURORAVILLE...SPRING LAKE...WEST BLOOMFIELD... DAKOTA...PINE RIVER AND COLOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4398 8960 4424 8960 4424 8889 4398 8889 TIME...MOT...LOC 0658Z 264DEG 37KT 4408 8968 ECKBERG
Special weather statement, Sep 21, 2:33 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 AM CDT WED SEP 21 2016
WIZ019>021-030-031-036>039-045-048>050-073-074-210900-
WAUPACA WI-NORTHERN OCONTO COUNTY WI-SHAWANO WI-LANGLADE WI-
PORTAGE WI-OUTAGAMIE WI-SOUTHERN MARINETTE COUNTY WI-WINNEBAGO WI-
SOUTHERN OCONTO COUNTY WI-MANITOWOC WI-BROWN WI-CALUMET WI-
MARATHON WI-MENOMINEE WI-WAUSHARA WI-
233 AM CDT WED SEP 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR OCONTO...SOUTHERN MARINETTE...
CALUMET...WESTERN MANITOWOC...SOUTHERN LANGLADE...BROWN...EASTERN
MARATHON...WAUSHARA...SHAWANO...MENOMINEE...EASTERN PORTAGE...
OUTAGAMIE...WAUPACA AND WINNEBAGO COUNTIES UNTIL 400 AM CDT...
AT 232 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 12 MILES EAST OF MERRILL TO 6 MILES SOUTHEAST
OF BEVENT TO AMHERST TO NEAR MONTELLO. MOVEMENT WAS EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
RANDOLPH AROUND 245 AM CDT.
CHAIN O' LAKES-KING AROUND 250 AM CDT.
ANTIGO AROUND 255 AM CDT.
BERLIN AROUND 300 AM CDT.
RUSH LAKE AROUND 310 AM CDT.
CLINTONVILLE AND EMBARRASS AROUND 315 AM CDT.
WHITE LAKE AROUND 320 AM CDT.
SHAWANO AND KESHENA AROUND 325 AM CDT.
GREEN BAY AND APPLETON AROUND 400 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ASKEATON...TUSTIN...
LEEMAN...HARMONY...COLLEGE OF MENOMINEE NATION...PELLA...NORTHPORT...
SPRING VALLEY...KING AND MAPLE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4390 8889 4398 8889 4398 8951 4440 8947
4463 8950 4511 8967 4524 8783 4486 8777
4471 8792 4463 8793 4468 8781 4473 8776
4472 8776 4389 8779 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 0730Z 258DEG 42KT 4513 8944 4468 8930 4445 8927 4386
8928
ECKBERGLocal storm report, Sep 21, 2:55 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
255 AM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG STEVENS POINT 44.51N 89.56W
09/21/2016 PORTAGE WI LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN IN STEVENS POINT.
&&
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 12:37 AM CDT | Special Weather Statement | GRB | Wood | 53 min |
| Sep 21, 1:59 AM CDT | Special Weather Statement | GRB | Waushara | 61 min |
| Sep 21, 2:33 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Menominee, Oconto, Outagamie, Shawano and 3 more | 87 min |
| Sep 21, 2:42 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 48 min |
| Sep 21, 10:53 AM CDT | River Flood Warning | GRB | Wood | 3 days |
| Sep 21, 1:46 PM CDT | Special Weather Statement | GRB | Wood | 29 min |
| Sep 21, 2:30 PM CDT | Areal Flood Advisory | GRB | Portage, Waushara, Wood | 6 hr |
| Sep 21, 2:37 PM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 23 min |
| Sep 21, 2:56 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 22 min |
| Sep 21, 3:30 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Outagamie, Waupaca, Winnebago | 90 min |
| Sep 21, 3:42 PM CDT | Special Weather Statement | GRB | Oneida | 48 min |
| Sep 21, 4:27 PM CDT | Special Weather Statement | GRB | Oneida | 48 min |
| Sep 21, 5:27 PM CDT | Special Weather Statement | GRB | Marathon | 78 min |
| Sep 21, 6:01 PM CDT | Areal Flood Advisory | GRB | Wood | 119 min |
Nearby
Flash Flood Watches in Wisconsin, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.